We present an 84-year-old man with a history of chronic obstructive pulmonary disease, type 2 diabetes, hypertension, glaucoma, and bladder cancer who presented to the emergency department after the police found him disoriented and confused. Metformin therapy began 3 days before, and he denied any overdose or suicidal ideation. Other daily medications included glipizide, fluticasone, prednisone, aspirin, furosemide, insulin, and potassium supplements. In the emergency department, his vital signs were significant for hypertension (168/90), tachycardia (120 bpm), and Kussmaul respirations at 24 breaths per minute. Oxygen saturation was 99% on room air, and a fingerstick glucose was 307 mg/dL. He was disoriented to time and answered questions slowly. Metformin was discontinued, and by day 3, the patient’s vital signs and laboratory test results normalized. He has been asymptomatic at subsequent follow-up visits. Metformin-associated lactic acidosis is a well-known phenomenon. Respiratory alkalosis may be an early adverse event induced by metformin prior to the development of lactic acidosis.